MAUDE Adverse Event Report: DEPUY ORTHOPAEDICS INC US PFC*SIGMA C/R NPOR FEM LT SZ 3; SIGMA KNEE PRIMARY : KNEE FEMORAL

DEPUY ORTHOPAEDICS INC US PFC*SIGMA C/R NPOR FEM LT SZ 3; SIGMA KNEE PRIMARY : KNEE FEMORAL
Model Number 96-0003
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Codes Abscess (1690); Adhesion(s) (1695); Cyst(s) (1800); Unspecified Infection (1930); Inflammation (1932); Muscular Rigidity (1968); Pain (1994); Swelling/ Edema (4577); Appropriate Clinical Signs, Symptoms and Conditions Term/Code Not Available (4581)
Date of Event 08/27/2009
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Product complaint # (b)(4).If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.
 
Event or Problem Description
Update ad 16 nov 2020: review of medical records from related complaint ((b)(4)): update: medical records received ad 16 nov 2020 were reviewed on 20 nov 2020 by a clinician to identify patient harms/product issues.Primary operative notes 12/16/2008 indicate the patient received a left total knee replacement due to end stage osteoarthritis.The surgery was completed without indication of complication by the surgeon.Revision notes 08/07/2010 indicate the patient received a left total knee revision of the tibial insert due to tibial soft tissue abscess and chronic left total knee joint infection, swelling and pain.Upon entering the knee joint, cloudy fluid and abnormal fibrous tissue was encountered and removed.The insert was revised and a drain was placed.Procedure notes 12/18/2018 indicate the patient received and irrigation and debridement with placement of a wound vac and antibiotic beads due to a peri-articular infected cyst, pain and swelling of the lower left leg.It is indicated by the surgeon that there is no connection or communication to the knee joint.No products were revised, the knee joint was not entered.Office notes 11/04/2020 indicate the patient is being seen due to recent pain and swelling below her gastroc flap of her left knee.A sterile aspiration was performed and reveals around 7ccs of gross puss.It is indicated the surgeon does not believe this abscess involves the knee joint.Radiographs reveal slight lucencies around the femoral component.Procedure notes 11/05/2020 indicate the patient received an irrigation and debridement of her lower gastroc flap abscess.It is indicated in the procedure notes that pus and fatty necrotic tissue was expressed and there did not appear to be any track to the knee joint.This was irrigated fully.A drain was placed, and the incision was closed without complication.No products were revised, the knee joint was not entered.
 
Additional Manufacturer Narrative
Product complaint # (b)(4).This report is being submitted pursuant to the provisions of 21 cfr, part 803.This report may be based on information which has not been investigated or verified prior to the required reporting date.This report does not reflect a conclusion by depuy synthes joint reconstruction, or its employees that the report constitutes an admission that the product, depuy synthes joint reconstruction, or its employees caused or contributed to the potential event described in this report.If information is obtained that was not available for the initial report, a follow-up report will be filed as appropriate.
 
Additional Manufacturer Narrative
Product complaint # (b)(4).Investigation summary : no device associated with this report was received for examination.However x-rays were provided.Upon visual inspection of the x-rays, no evidence of implant fracture, disassociation, or anything indicative of a device nonconformance was found.Depuy synthes considers the investigation closed at this time.Should additional information be received, the information will be reviewed, and the investigation may be re-opened as necessary.Device history lot : the product investigation found no evidence suspecting an error in the manufacturing or material that would be a contributing factor in the reported allegation(s).A manufacturing records evaluation (mre) was not performed.

Common Device Name
SIGMA KNEE PRIMARY : KNEE FEMORAL
Manufacturer (Section D)
DEPUY ORTHOPAEDICS INC US
700 orthopaedic drive
warsaw IN 46581 0988
Manufacturer (Section G)
DEPUY IRELAND 9616671
loughbeg ringaskiddy
cork
EI  
Manufacturer Contact
kara ditty-bovard
700 orthopaedic dr
warsaw, IN 46581
6107428552
MDR Report Key10942238
Report Number1818910-2020-26096
Device Sequence Number3007316
Product Code JWH
UDI-Device Identifier10603295231950
UDI-Public10603295231950
Combination Product (Y/N)N
Initial Reporter StateCO
Initial Reporter CountryUS
PMA/510(K) Number
K040166
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2008
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Study,Health Professional
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup,Followup,Followup
Report Date (Section B) 11/16/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Model Number96-0003
Device Catalogue Number960003
Device Lot Number2765524
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Follow-Up
Initial Date Received by Manufacturer 11/16/2020
Supplement Date Received by Manufacturer03/16/2021
02/14/2022
03/08/2022
Initial Report FDA Received Date12/03/2020
Supplement Report FDA Received Date03/31/2021
02/21/2022
03/09/2022
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured10/27/2008
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
PFC*SIGMA C/R NPOR FEM LT SZ 3; PFC*SIGMA/OV/DOME PAT 3PEG,38; PFC*SIGMA/OV/DOME PAT 3PEG,38; SIG MOD TIB TRAY CEM COCR 3; SIG MOD TIB TRAY CEM COCR 3; SIGMA CRVD XLK INS 3 10MM; PFC*SIGMA C/R NPOR FEM LT SZ 3; PFC*SIGMA/OV/DOME PAT 3PEG,38; SIG MOD TIB TRAY CEM COCR 3
Outcome Attributed to Adverse Event Required Intervention;
Patient Age66 YR
Patient SexFemale
Patient Weight91 KG
Patient EthnicityNon Hispanic
Patient RaceWhite